@RooW

Last reply

RooW

Pregabilin weight gain

Help! I am still in limbo land in terms of a diagnosis (clear MRI but neurologist has ordered LP as have lots of ongoing symptoms and recently had optic neuritis) but have been put on Pregabilin as I was finding it difficult to bare on my foot and experiencing lots of neuropathic pain. The Pregabilin has really helped the pain and the pins and needles in my feet, hands and face have become much less frequent, as have the bladder and bowel pressure sensation, so overall it's great. The only problem is I have put on nearly a stone in two months, despite being pretty healthy. The worst thing is that I am matron of honour to my sister in just over a month and all the weight has gone on my stomach, so I am getting really fed up and my trousers don't fit (I haven't dare try on the dress). The overall benefits completely outweigh the weight gain, but I was wondering if anyone had any solutions to this or have tried alternative drugs? I feel permanently bloated. Thanks ?

Stumbler

@Stumbler

@roow , weight gain is specified as a possible side effect of Pregabalin. But, as with all medications, there are so many potential side effects from sneezing to voting Brexit! When I queried weight gain with an MS Nurse, I was advised that weight gain in MS is down to diet and a reduction in activity. Now, you had a difficulty weight-bearing, so you might have become "less active". Less activity means that we need less energy input, otherwise there's a weight gain. So, it's a case of more activity or reduce the portion size. Sorry. :wink:

Anne_Macaulay

@Anne_Macaulay

I have the same problem. Been on pregabalin for years and have steadily put on weight despite being very active. People can find it difficult to understand why I just can't calorie control and exercise more but the effect it has on appetite is profound. If you are able to I would talk to your neurologist about any other nerve pain killers that may work. It may come to nothing but worth a try. Good luck.

cimbobimbo

@cimbobimbo

I took pregabalin for about 4 weeks in that time I looked like a balloon....I've never had fat thighs....I stopped taking them for that reason.